Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 326, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2006, 2:23 PM EDT for Hamilton County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2006, 2:23 PM EDT (18:23 UTC)
- Expired
- Jul 14, 2006, 3:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 755 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:09 PM EDT, 14 minutes earlier.
Area forecast discussion, Jul 14, 2:09 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 209 PM EDT FRI JUL 14 2006 .SHORT TERM (TONIGHT THROUGH SATURDAY)... THUNDERSTORMS INITIATED BY SURFACE HEATING IN THE PLATEAU WILL MOVE EAST INTO THE VALLEY THROUGH THE EVENING. A FEW OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE ISOLATED WIND DAMAGE. BEST INSTABILITY IN LAPS MESOANALYSIS APPEARS TO BE IN THE SOUTHERN AND CENTRAL VALLEY WHERE CAPES ARE OVER 2500 J/KG. WITH LITTLE UPPER LEVEL SUPPORT...THE STORMS WILL LIKELY DISSIPATE BY MIDNIGHT. POPS INCREASE AGAIN TOMORROW MORNING AS A TROUGH AXIS NOW CROSSING THE MID MISSISSIPPI RIVER VALLEY WILL APPROACH THE AREA. THE MODELS HAVE COME INTO BETTER AGREEMENT WITH THE TIMING OF THE VORT AXIS AND BEST LIFT...BRINGING IT INTO OUR NORTHWESTERN COUNTIES AROUND 12Z AND EXITING TO THE SOUTHEAST AROUND 21Z. WILL HAVE HIGH CHANCE POPS IN THIS TIME FRAME. THE LIFT DOES NOT APPEAR TO BE VERY STRONG DUE TO THE LACK OF LOW LEVEL FORCING...SURFACE WINDS ARE WESTERLY AND DIFFLUENT. TIMING OF THE TROUGH PASSAGE IN THE MORNING/EARLY AFTERNOON WILL ALSO NOT BE IDEAL FOR MAXIMIZING INSTABILITY...SO THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER LOOKS LOW. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)... UPPER TROUGH AXIS IS THROUGH THE AREA BY 00Z SUNDAY AND MUCH DRIER AIR ALOFT MOVES IN QUICKLY...SO POPS WILL BE REMOVED FROM SATURDAY NIGHT EXCEPT FOR A SLIGHT CHANCE IN THE EVENING IN THE MOUNTAINS. ON SUNDAY A LARGE AREA OF HIGH PRESSURE WILL MOVE SLOWLY FROM THE PLAINS TO THE ATLANTIC COAST THROUGH THE PERIOD. THE 500 MB CENTER OF THE HIGH WILL SLOWLY DRIFT TO THE EAST AND BE OVER OUR AREA ON THURSDAY. SUBSIDENCE UNDER THE RIDGE WILL PROMOTE A DRY AND STABLE ATMOSPHERE. THUS WILL HAVE A PERSISTENCE FORECAST OF DRY CONDITIONS WITH ABOVE NORMAL TEMPERATURES FOR SUNDAY THROUGH THURSDAY. HIGH TEMPS SHOULD EASILY REACH THE MID 90S IN THE VALLEY. ON FRIDAY THE UPPER RIDGE MOVES OFFSHORE...ALLOWING SOME MOISTURE ADVECTION AND SLIGHT DESTABILIZATION. WILL HAVE A SLIGHT CHANCE POP FRIDAY AFTERNOON WITH SLIGHTLY COOLER TEMPS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 92 71 93 / 40 50 10 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 72 89 69 93 / 40 50 10 0 OAK RIDGE, TN 72 89 69 92 / 40 50 10 0 TRI CITIES AIRPORT, TN 69 87 65 89 / 40 50 10 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/DGS
In the hours before
Local storm report, Jul 14, 12:05 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1205 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 7 W MAYNARDVILLE 36.25N 83.93W
07/13/2006 UNION TN DEPT OF HIGHWAYS
SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
HIGHWAY DEPARTMENT.
0355 PM TSTM WND DMG 2 S MURPHY 35.06N 84.03W
07/13/2006 CHEROKEE NC UTILITY COMPANY
FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
BLUE RIDGE MOUNTAIN ELECTRIC.
0756 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2006 HAMILTON TN UTILITY COMPANY
FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
THE ELECTRIC POWER BOARD.
0810 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/13/2006 UNION TN UTILITY COMPANY
FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
POWELL VALLEY ELECTRIC.
0815 PM TSTM WND DMG 5 NE MAYNARDVILLE 36.30N 83.74W
07/13/2006 UNION TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
BY DISPATCH.
&&
FERRELLLocal storm report, Jul 14, 12:07 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1207 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 7 W MAYNARDVILLE 36.25N 83.93W
07/13/2006 UNION TN DEPT OF HIGHWAYS
SEVERAL TREES AND LARGE LIMBS DOWNED ONTO ROADWAYS IN AND
NEAR BIG RIDGE STATE PARK. REPORTED BY THE UNION COUNTY
HIGHWAY DEPARTMENT.
0110 PM TSTM WND DMG 9 W MORRISTOWN 36.21N 83.46W
07/13/2006 GRAINGER TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ALONG NORTHSHORE DRIVE. REPORTED BY
GRAINGER SHERIFFS OFFICE.
0355 PM TSTM WND DMG 2 S MURPHY 35.06N 84.03W
07/13/2006 CHEROKEE NC UTILITY COMPANY
FROM 355 TO 410 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE SOUTHERN THIRD OF THE COUNTY. REPORTED BY
BLUE RIDGE MOUNTAIN ELECTRIC.
0756 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2006 HAMILTON TN UTILITY COMPANY
FROM 756 TO 825 PM EDT...NUMEROUS TREES AND POWERLINES
DOWN ACROSS THE SOUTHEASTERN THIRD OF THE
COUNTY...ESPECIALLY AROUND EAST RIDGE...EAST
BRAINERD...COLLEGEDALE...OOLTEWAH AND APISON. REPORTED BY
THE ELECTRIC POWER BOARD.
0810 PM TSTM WND DMG SHARPS CHAPEL 36.34N 83.81W
07/13/2006 UNION TN UTILITY COMPANY
FROM 810 TO 820 PM EDT...SEVERAL TREES AND POWERLINES
DOWN ACROSS THE NORTHERN HALF OF THE COUNTY. REPORTED BY
POWELL VALLEY ELECTRIC.
0815 PM TSTM WND DMG 5 NE MAYNARDVILLE 36.30N 83.74W
07/13/2006 UNION TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 33 AT MCLEMORE LANE AND ONE TREE
DOWN JUST OFF HIGHWAY 33 ON HICKORY VALLEY ROAD. REPORTED
BY DISPATCH.
&&
FERRELLSpecial weather statement, Jul 14, 1:39 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 139 PM EDT FRI JUL 14 2006 TNZ035-036-141830- ANDERSON-MORGAN- 139 PM EDT FRI JUL 14 2006 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON AND MORGAN COUNTIES... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OLIVER SPRINGS....MOVING EAST AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Special weather statement, Jul 14, 2:17 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 217 PM EDT FRI JUL 14 2006 TNZ083-084-099-141915- HAMILTON-MEIGS-RHEA- 217 PM EDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS WERE AFFECTING HAMILTON...MEIGS AND RHEA COUNTIES... AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DAYTON TO 7 MILES EAST OF SODDY-DAISY....MOVING SOUTH AT 15 MPH. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. SUSTAINED WINDS OR GUSTS UP TO 40 TO 50 MPH...HAIL OF PEA TO LESS THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE STORMS MAY REQUIRE ISSUANCE OF A WARNING. MJB
Local storm report, Jul 14, 2:20 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
220 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG PETROS 36.09N 84.45W
07/14/2006 MORGAN TN LAW ENFORCEMENT
ONE TREE DOWN ON HIGHWAY 116 NEAR PETROS. REPORTED BY
DISPATCH.
&&
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:42 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 33 min |
| Jul 14, 3:04 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 26 min |
| Jul 14, 3:44 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton | 31 min |
| Jul 14, 4:07 PM EDT | Severe Thunderstorm Warning | MRX | Cocke | 38 min |
| Jul 14, 4:22 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 38 min |
| Jul 14, 4:52 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.